Alert archive / Michigan / River Flood Advisories in 2011
River Flood Advisory 111, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood advisory at May 25, 2011, 10:11 AM EDT for Jackson County, Michigan. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 10:11 AM EDT (14:11 UTC)
- Expired
- May 25, 2011, 1:05 PM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
County Jackson County, MI
The radar
The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Jackson (JACM4).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04109000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at May 25, 7:50 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 25, 7:50 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 750 AM EDT WED MAY 25 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(420 AM EDT WED MAY 25 2011) A NORTHWARD MOVING WARM FRONT WILL BRING RAIN AND THUNDERSTORMS TODAY. RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TONIGHT AND THURSDAY AS LOW PRESSURE TRACKS NORTHEAST ACROSS THE LOWER GREAT LAKES REGION. IT WILL BE UNSEASONABLY COOL THURSDAY INTO FRIDAY BEFORE TEMPERATURES UNDERGO A MODERATING TREND THIS HOLIDAY WEEKEND. IN FACT SIGNIFICANTLY ABOVE NORMAL TEMPERATURES ARE LIKELY BY SUNDAY AND FOR MEMORIAL DAY WITH HIGH TEMPERATURES WELL INTO THE 80S. && .SHORT TERM...(420 AM EDT WED MAY 25 2011) (TODAY THROUGH FRIDAY AFTERNOON) PRIMARY SHORT TERM FCST CHALLENGES INCLUDE EVALUATION OF THE RISK FOR SEVERE WEATHER TODAY AND HEAVY RAIN POTENTIAL TODAY THROUGH THURSDAY. RAIN AND THUNDERSTORMS WILL DEVELOP FROM SW TO NE ACROSS OUR AREA TODAY AS ELEVATED INSTABILITY RAMPS UP ALONG WITH FORCING FROM A 30 TO 40 KT LLJ THIS AFTN. OVERALL SHORT RANGE GUIDANCE TRENDS ARE BRINGING THE RAIN AND STORMS IN SOONER TODAY AND THIS NOTION IS CORROBORATED WELL WITH KGRR/RGNL RADAR TRENDS EARLY THIS MORNING. THEREFORE WE BUMPED POPS UP TO LIKELY FOR THIS MORNING AND TO CATEGORICAL FOR STORMS THIS AFTN. IR SAT TRENDS EARLY THIS MORNING SHOW EXTENSIVE CLOUD COVER OFF TO OUR WSW WHICH WILL LIMIT INSTABILITY SOMEWHAT TODAY. HOWEVER 0-6KM BULK SHEAR VALUES UP AROUND 35 TO 40 KTS ARE ANTICIPATED. IT IS NOTED THAT 00Z NAM/GFS GUIDANCE ALSO BRINGS THE SFC WARM FRONT SLIGHTLY FURTHER NORTH INTO OUR FAR SSW COUNTIES BY EARLY EVE WITH SB CAPES POTENTIALLY REACHING 1000-1500 J/KG THERE BY LATE AFTN/EARLY EVE. SO WE WILL MONITOR THIS CLOSELY FOR SOME STRONG TO SEVERE STORMS TODAY... PARTICULARLY SOUTH OF A LINE FROM MKG TO ALMA IN CLOSER PROXIMITY TO THE NORTHWARD LIFTING SFC WARM FRONT. 00Z 4KM WRF-NMM SIM Z GUIDANCE SUGGESTS THAT THE BEST CHC FOR STORMS WILL COME FROM AROUND MIDDAY THROUGH LATE AFTN/EARLY EVE. THE GREATER THREAT FOR SEVERE WX WILL BE FURTHER SOUTH ACROSS IL/IN/OH IN AN AXIS OF GREATER INSTABILITY IN THE WARM SECTOR. THIS NOTION IS ALSO SUPPORTED BY SEVERAL SPC SREF MULTI PARAMETER INDICES SUCH AS THE CRAVEN BROOKS SIG SVR PARAMETER. HOWEVER I CANNOT RULE OUT THE POSSIBILITY OF AN ISOLATED TORNADO ACROSS OUR SOUTHERN COUNTIES LATE THIS AFTN IN CLOSE PROXIMITY TO THE SFC WARM FRONT. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL LINGER TONIGHT BUT CONVECTION SHOULD DECREASE THIS EVENING AND OVERNIGHT WITH DIMINISHING INSTABILITY AND LLJ TRENDING DOWN SIGNIFICANTLY. IT WILL BE UNSEASONABLY COOL AND RAINY THURSDAY WITH A BRISK NE WIND. THE COMBINATION OF THESE ELEMENTS WILL KEEP MAXES DOWN IN THE MID TO UPPER 50S. SHOWERS WILL LINGER THURSDAY NIGHT INTO EARLY FRIDAY BEFORE DRY WX RETURNS. PLEASE REF HYDRO SECTION BELOW FOR DISCUSSION OF POTENTIAL FLOODING ISSUES. && .LONG TERM...(420 AM EDT WED MAY 25 2011) (FRIDAY NIGHT THROUGH TUESDAY) THE MAIN MESSAGE FOR THE UPCOMING HOLIDAY WEEKEND IS THAT A SUMMERLIKE PATTERN WILL BE SETTLING INTO THE REGION. H8 TEMPS ARE PROGGED TO MODERATE FROM AROUND 8C ON SATURDAY TO 18-20C FOR SUNDAY AND MONDAY AS SIGNIFICANT HEIGHT RISES TAKE PLACE. BY MEMORIAL DAY AND INTO TUESDAY...A STRONG/LARGE UPPER HIGH IS PROGGED TO BE SITUATED OVER THE OHIO VALLEY REGION. A FEW SHOWERS AND TSTMS MAY ACCOMPANY THE MID LEVEL WARM ADVECTION LATE FRIDAY NIGHT INTO SAT AND SAT NIGHT.. THEN TSTM CHANCES SHOULD DECREASE AS THE UPPER RIDGE/SUBSIDENCE ALOFT BUILDS OVER THE REGION. THERE IS SOME SUGGESTION THAT A WEAK SFC FRONTAL BOUNDARY WAVERING OVER THE NRN CWFA COULD TOUCH OF A FEW SHWRS/TSTMS SUNDAY THROUGH TUESDAY... AND DID ADD SMALL POPS SUNDAY... BUT LEFT MONDAY AND TUESDAY DRY FOR NOW. HIGHS SHOULD BE WELL INTO THE 80S SUNDAY THROUGH TUESDAY WITH PLENTY OF INSTABILITY PRESENT... SO TSTM CHANCES NOT ZERO. && .AVIATION...(750 AM EDT WED MAY 25 2011) TSTMS WILL FREQUENTLY IMPACT SRN LWR MI TERMINALS OVER THE NEXT 24 HOURS. WHEN HEAVIER SHOWERS OR TSTMS PASS THROUGH... CONDITIONS COULD LOWER INTO THE IFR CATEGORY. OTHERWISE MVFR SHOULD PREVAIL. WIDESPREAD IFR IS EXPECTED TO DEVELOP TONIGHT. && .MARINE...(420 AM EDT WED MAY 25 2011) EAST WINDS OF 10 TO 20 KTS ARE ANTICIPATED TODAY AND THUNDERSTORMS WILL POSE A HAZARD TO MARINERS. WINDS WILL BACK TO THE NE AND RAMP UP TO 15 TO 25 KTS THURSDAY WHEN A SMALL CRAFT HEADLINE MAY BECOME NECESSARY. && .HYDROLOGY...(420 AM EDT WED MAY 25 2011) A WARM FRONT WILL BRING RAIN AND THUNDERSTORMS TODAY AND TONIGHT WITH MORE RAIN ANTICIPATED FOR THURSDAY. STRONGER STORMS AND POTENTIAL FOR SOME TRAINING OF STORMS TO THE NORTH OF THE WARM FRONT TODAY MAY RESULT IN URBAN/SMALL STREAM TYPE FLOOD ISSUES. ADDITIONAL HEAVIER RAINFALL THURSDAY WILL ELEVATE THE RISK FOR SOME FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: MEADE AVIATION: MEADE MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, May 25, 5:56 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 556 AM EDT WED MAY 25 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 556 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT SOUTH OF A LINE FROM MUSKEGON TO ALMA. THE MAIN THREAT THROUGH MID AFTERNOON IS HAIL UP TO ONE INCH IN DIAMETER. FROM MID AFTERNOON THROUGH ABOUT MIDNIGHT... DAMAGING THUNDERSTORM WINDS... LARGE HAIL... AND ISOLATED TORNADOES ARE POSSIBLE. THE HIGHEST RISK OF SEVERE WEATHER TODAY AND TONIGHT IS ALONG AND SOUTH OF INTERSTATE 94 CORRIDOR. STORM MOVEMENT WILL BE EAST NORTHEAST AT 25 MPH... ALTHOUGH SOME STORMS LATE THIS AFTERNOON AND EVENING COULD BE MOVING AT UP TO 50 MPH. LOCALLY HEAVY RAINFALL TODAY AND TONIGHT MAY CAUSE URBAN AND SMALL STREAM FLOODING TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAVY RAINFALL THREAT EXISTS ON THURSDAY... WHICH COULD LEAD TO SOME FLOODING. SEVERE WEATHER IS ALSO POSSIBLE THURSDAY... ALTHOUGH PRIMARILY SOUTH AND EAST OF LANSING. TOTAL RAINFALL AMOUNTS FOR TODAY THROUGH THURSDAY NIGHT ARE EXPECTED TO BE ONE TO THREE INCHES. THIS WILL LIKELY RESULT IN SIGNIFICANT RIVER RISES THROUGH EARLY NEXT WEEK. THUNDERSTORMS ARE POSSIBLE AGAIN LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. THE BEST CHANCE OF ACTIVATION WILL BE 5 PM TO 1 AM... AND PARTICULARLY ALONG THE INTERSTATE 94 CORRIDOR REGION. LMZ844>849-260900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 556 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT OVER ALL OF LAKE MICHIGAN... AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF MUSKEGON. THE MAIN THREAT THROUGH MID AFTERNOON IS HAIL UP TO ONE INCH IN DIAMETER. FROM MID AFTERNOON THROUGH MID EVENING... DAMAGING THUNDERSTORM WINDS... LARGE HAIL... AND ISOLATED TORNADOES ARE POSSIBLE. THE HIGHEST RISK OF SEVERE WEATHER TODAY IS SOUTH OF SAUGATUCK. WINDS WILL INCREASE OUT OF THE NORTH TONIGHT... RESULTING IN CONDITIONS HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTH WINDS THURSDAY AND THURSDAY NIGHT WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT. THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. THE BEST CHANCE OF ACTIVATION WILL BE 5 PM TO 1 AM... AND PARTICULARLY SOUTH OF SAUGATUCK. MEADE
In the hours before
Special weather statement, May 25, 6:35 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
635 AM EDT WED MAY 25 2011
MIZ071-072-251130-
KALAMAZOO-VAN BUREN-
635 AM EDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENDALL...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL RAIN ARE POSSIBLE WITH THIS STORM. AN INCH OF RAIN MAY
FALL IN A VERY SHORT TIME.
LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... RICHLAND... KENDALL...
GOBLES... OSHTEMO... GALESBURG...
ALAMO... AUGUSTA... MENTHA...
ARMSTRONG CORNERS... ALMENA... HIGHLAND PARK...
GULL LAKE... YORKVILLE... COOPER...
NORTHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4223 8588 4240 8595 4242 8588 4242 8530
4227 8530
TIME...MOT...LOC 1033Z 253DEG 18KT 4234 8578
MEADESpecial weather statement, May 25, 7:21 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 721 AM EDT WED MAY 25 2011 MIZ064-065-072-073-251215- ALLEGAN-BARRY-CALHOUN-KALAMAZOO- 721 AM EDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 717 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RICHLAND...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM. AN INCH OF RAIN MAY FALL IN A VERY SHORT TIME. LOCATIONS IMPACTED INCLUDE... RICHLAND... NASHVILLE... AUGUSTA... BEDFORD... ASSYRIA... BANFIELD... HICKORY CORNERS... LACEY... DOWLING... DELTON... HIGHLAND PARK... GULL LAKE... YORKVILLE... HOWLANDSBURG... BURLEIGH CORNERS... ST MARYS LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4245 8565 4265 8508 4239 8507 4228 8556 TIME...MOT...LOC 1120Z 249DEG 21KT 4240 8548 MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:35 AM EDT | Special Weather Statement | GRR | Kalamazoo | 55 min |
| May 25, 6:46 AM EDT | Areal Flood Advisory | GRR | Kalamazoo, Van Buren | 6 hr |
| May 25, 7:21 AM EDT | Special Weather Statement | GRR | Barry | 54 min |
| May 25, 8:04 AM EDT | Areal Flood Advisory | GRR | Calhoun, Eaton, Ingham, Jackson | 3 hr |
| May 25, 9:06 AM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more | 33 hr |
| May 25, 10:26 AM EDT | River Flood Warning | GRR | Kalamazoo | 71 hr |
| May 25, 10:42 AM EDT | River Flood Advisory | GRR | Kent | 5 days |
| May 25, 10:42 AM EDT | River Flood Advisory | GRR | Ingham | 9 days |
| May 25, 10:42 AM EDT | River Flood Advisory | GRR | Barry | 5 days |
| May 25, 10:42 AM EDT | River Flood Advisory | GRR | Calhoun | 14 days |
| May 25, 11:39 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more | 72 hr |
| May 25, 4:08 PM EDT | Special Weather Statement | GRR | Jackson | 67 min |
| May 25, 4:28 PM EDT | Areal Flood Warning | GRR | Jackson | 19 hr |
Nearby
River Flood Advisories in Michigan, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.